Luminal Overdose Symptoms and Treatment

Luminal overdose symptoms occur when a person takes too much of the drug in a short amount of time or when doses exceed the safe amount that can be taken. Luminal is also known as phenobarbital in its generic form. Signs of an overdose on Luminal require immediate addiction treatment.

Did You Know?

Phenobarbital is used to control seizures in emergency situations.

When Is Luminal Used?

Luminal is prescribed for the short-term treatment of some conditions. These include:

  • Anxiety
  • Tension
  • Fear
  • Some types of seizures

According to Medline Plus, Luminal is a barbiturate, so it helps the body by depressing the central nervous system. This can help someone sleep better or help them relax. It can also be habit-forming, so it should not be taken more often, in larger doses, or for a longer time than prescribed by a doctor. It is often less effective over time, so patients may feel like they need to take more of the drug to get the same effects. If this is the case, talk to your healthcare provider. Taking more of the drug than prescribed is dangerous, and there may be other drugs that can better control your symptoms. For more information about Luminal, contact our 24-hour hotline at 1-888-287-0471 Who Answers? .

Did You Know?

Mixing depressant substances can lead to major and negative side effects because they depress the central nervous system.

Overdose Symptoms

Luminal overdose symptoms can sometimes be easy to recognize and will often be present soon after the the overdose occurs. According to Medline Plus, Luminal overdose symptoms include:

  • Changes in the size of the pupil
  • Cold, clammy skin
  • Loss of consciousness
  • Slowed breathing
  • Rapid breathing
  • Deep, coma-like sleep

Additional symptoms of an overdose include:

  • A loss of coordination
  • Uncontrollable movements of the eyes
  • A drop in body temperature
  • Blisters

“Overdoses can often be successfully treated when they are reported as soon as possible.” If you or someone you know recognizes the symptoms of an overdose, call your emergency services as soon as possible at 911. Overdoses can often be successfully treated when they are reported as soon as possible. If you would like to learn more about overdoses on Luminal and what you can do to help in an emergency situation, contact our hotline at 1-888-287-0471 Who Answers? . Our staff has the information you need to be educated about Luminal detox and withdrawal as well as the medications you and your loved ones take.

Did You Know?

Many substances have antidotes that can be given in life-threatening situations.

Care for a Luminal Overdose

Luminal overdose symptoms can be treated at the emergency room with the use of activated charcoal, laxatives, breathing machines for serious overdoses, gastric lavage, and the medication sodium bicarbonate, which helps eliminate phenobarbital in the body. At the hospital, patients will be monitored, and their vital signs will be supervised to make sure they are breathing well, to make sure the temperature of the body is correct, to keep track of the pulse, and to watch blood pressure levels. Blood chemistry tests will also be taken to track the level of phenobarbital in the body. It is important to tell the hospital as much as possible about the patient and the medications they take. This makes it easier for the hospital to treat the overdose as accurately and quickly as possible.

Symptoms of an overdose are treated as necessary in an emergency situation. If a patient is breathing on their own without help and their vital signs are fine, it is likely that the hospital will just monitor the patient. If the situation is serious, many of the rehab treatments stated could be used at one time to eliminate the substance from the body as quickly as possible.

ProjectKnow.com is operated by Recovery Brands LLC, a subsidiary of American Addiction Centers, Inc. Learn more about what this means here
Call Today
1-888-287-0471 Who Answers?